Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 28, NWS Jacksonville, FL

November 1, 20124 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Nov 1, 2012, 4:32 AM EDT for 4 counties in Florida. It took effect at Nov 1, 2012, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2012, 4:32 AM EDT (08:32 UTC)
In effect from
Nov 1, 2012, 1:00 PM EDT
Expired
Nov 1, 2012, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1985 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WWUS82 KJAX 010832
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EDT THU NOV 1 2012

FLZ031>033-035>038-040-010945-
/O.CAN.KJAX.FW.A.0030.121101T1600Z-121101T2300Z/
BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
432 AM EDT THU NOV 1 2012

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH.

MINIMUM RELATIVE HUMIDITIES WILL BE AT OR ABOVE 35 PERCENT. 

$$

FLZ020>025-030-012300-
/O.UPG.KJAX.FW.A.0030.121101T1600Z-121101T2300Z/
/O.NEW.KJAX.FW.W.0028.121101T1700Z-121101T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-
432 AM EDT THU NOV 1 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR LOW RH AND HIGH DISPERSION...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* WIND...WEST WINDS INCREASING TO 10 TO 15 MPH WITH GUSTS TO 20
  MPH THIS AFTERNOON.

* HUMIDITY...MINIMUM OF 25 TO 34 PERCENT THIS AFTERNOON.

* DISPERSION...VALUES GENERALLY 90 TO 110 THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/JAX
2 follow-up statements
955 
WWUS82 KJAX 011835
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT THU NOV 1 2012

FLZ020>025-030-020245-
/O.NEW.KJAX.FW.A.0031.121102T1600Z-121103T0000Z/
/O.CON.KJAX.FW.W.0028.000000T0000Z-121101T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-
235 PM EDT THU NOV 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH FLORIDA... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH
FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* WIND...WEST WINDS INCREASING TO 10 TO 15 MPH WITH GUSTS TO 20 
  MPH THIS AFTERNOON. 

* HUMIDITY...MINIMUM OF 25 TO 34 PERCENT THIS AFTERNOON.

* DISPERSION...VALUES GENERALLY 90 TO 110 THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ031>033-035>038-040-020245-
/O.NEW.KJAX.FW.A.0031.121102T1600Z-121103T0000Z/
BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
235 PM EDT THU NOV 1 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH
FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 031...032... 
  033...035...036...037...038 AND 040. 

* WIND...WEST WINDS INCREASING TO 10 TO 15 MPH WITH GUSTS TO 20
  MPH DURING THE AFTERNOON.

* HUMIDITY...MINIMUM OF 25 TO 34 PERCENT DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/JAX
183 
WWUS82 KJAX 012312
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT THU NOV 1 2012

FLZ020>025-030-020715-
/O.EXP.KJAX.FW.W.0028.000000T0000Z-121101T2300Z/
/O.CON.KJAX.FW.A.0031.121102T1600Z-121103T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-
712 PM EDT THU NOV 1 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR GUSTY WINDS...HIGH DISPERSION AND LOW
HUMIDITY ACROSS NORTHEAST FLORIDA...
...RED FLAG WARNING FOR TODAY HAS EXPIRED...

* WIND...WEST WINDS INCREASING TO NEAR 15 MPH FRIDAY AFTERNOON.

* HUMIDITY...MINIMUM OF 25 TO 34 PERCENT FRIDAY AFTERNOON.

* DISPERSION...VALUES GENERALLY 90 TO 110 FRIDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ031>033-035>038-040-020715-
/O.CON.KJAX.FW.A.0031.121102T1600Z-121103T0000Z/
BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
712 PM EDT THU NOV 1 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR GUSTY WINDS...HIGH DISPERSION AND LOW
HUMIDITY FOR NORTHEAST FLORIDA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 031...032... 
  033...035...036...037...038 AND 040. 

* WIND...WEST WINDS INCREASING TO NEAR 15 MPH FRIDAY AFTERNOON.

* HUMIDITY...MINIMUM OF 25 TO 34 PERCENT FRIDAY AFTERNOON.

* DISPERSION...VALUES GENERALLY 90 TO 110 FRIDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Nov 1, 4:25 AM EDT, 7 minutes earlier.

Area forecast discussion, Nov 1, 4:25 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 AM EDT THU NOV 1 2012

.SHORT TERM...TODAY...APPROACHING UPPER SHORT WAVE IN NW FLOW WILL
MOVE ACROSS THE AREA TODAY BRINGING MAINLY AN INCREASE IN CLOUDS
OVER NE FL. SHOWERS CURRENTLY OVER THE EASTERN GULF HEADED FOR THE
TAMPA AREA. ANOTHER AREA OF LIGHT RADAR ECHOES OVER FL PANHANDLE AND
S AL WILL MOVE ACROSS NE FL THIS MORNING. MOST MODELS SHOW LIGHT
RAIN AMOUNTS OVER MARION...S PUTNAM...AND FLAGLER COUNTIES. DESPITE
STRONG LIFT THINK ONLY VIRGA OR SPRINKLES WILL OCCUR DUE TO VERY DRY
LOW AND MID LEVELS. EXPECT MEASURABLE PRECIP TO REMAIN SOUTH OF OUR
AREA SO WILL KEEP POPS SILENT AND JUST MENTION SPRINKLES.

.TONIGHT THROUGH SATURDAY...WARMING TREND WILL CONTINUE AS UPPER LOW
OVER THE NE U.S. LIFTS NORTH AND ZONAL FLOW BECOMES ESTABLISHED OVER
THE SE. WINDS WILL BE LIGHTER AND HIGH TEMPERATURES WILL RISE TO
NEAR 80 INLAND FRIDAY AND SATURDAY.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...UPPER SHORT WAVE WITH A
LOW LEVEL RETURN FLOW WILL BRING A CHANCE OF RAIN EARLY NEXT WEEK.
CLOUDS SHOULD INCREASE ON SUNDAY AHEAD OF WAVE WITH CHANCE POPS
SUNDAY NIGHT AND MONDAY AS COLD FRONT MOVES THROUGH AREA BY LATE
MONDAY. TEMPERATURES WILL BE A FEW DEGREES ABOVE AVERAGE AHEAD OF
THE FRONT ON SUNDAY AND MONDAY...AND THEN A FEW DEGREES BELOW
CLIMO ON TUESDAY AND WEDNESDAY.

&&

.AVIATION...VFR. OCNL SCT-BKN MID LEVEL CLOUDS OVER NE FL TODAY
AS SHORTWAVE PASSES OVER THE AREA. CLOUDS SHOULD BEGIN CLEARING
IN THE AFTN. WINDS WILL REMAIN LESS THAN 15 KT FROM THE W.

&&

.MARINE...AT THE MOMENT WINDS REMAIN BREEZY WLY AT 20-23 KT AT BUOY
41012 AND SEAS OF 6-7 FT. MODELS ARE IN GOOD AGREEMENT ON DECREASING
TREND IN WINDS SO SCA FOR OFFSHORE ANTICIPATED TO END BY 11Z-12Z AND
WILL FOLLOW UP WITH SCEC HEADLINE. SCEC NEARSHORE BRIEFLY THIS
MORNING AS WELL. WINDS AND SEAS REMAIN UNDER SCA CONDITIONS TONIGHT
THROUGH THE WEEKEND. WINDS SHIFT AROUND TO SWLY AND W AHEAD OF NEXT
COLD FRONT SUN NIGHT INTO MON.

RIP CURRENTS: NE-E SWELL ACTIVITY REMAINS VERY MINIMAL AT ABOUT 0.5
FT AT AREA BUOYS SO RIP CURRENT THREAT REMAINS LOW TODAY AS WELL AS
FRIDAY.

&&

.FIRE WEATHER...APPROACH OF MID/UPPER LEVEL SHORTWAVE AND AN
INFLUX OF SOME MOISTURE WILL ALLOW DEWPOINTS TO RISE OVER SRN PARTS OF
OUR NE FL ZONES TODAY AND SO WILL UPGRADE ONLY A PORTION OF THE
PREVIOUS FIRE WX WATCH. ONLY MARGINAL CONDS FOR RED FLAG IN SE GA
FOR WINDS AND LOW RH SO WILL INDICATE A FIRE DANGER STATEMENT.
FRIDAY...LOW RH VALUES AGAIN AROUND 25-35%. THOUGH DISPERSION MAY BE
ELEVATED...WINDS BE LOW SO WILL HOLD OFF ON A FIRE WX WATCH ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  41  77  46 /   0   0   0   0
SSI  73  48  74  54 /   0   0   0   0
JAX  75  44  77  50 /   0   0   0   0
SGJ  75  51  73  56 /   0   0   0   0
GNV  77  44  78  51 /   0   0   0   0
OCF  78  46  78  51 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR BAKER-COLUMBIA-DUVAL-HAMILTON-NASSAU-SUWANNEE-
     UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

ZIBURA/SHASHY
Hazardous weather outlook, Nov 1, 4:06 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 AM EDT THU NOV 1 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-021000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
406 AM EDT THU NOV 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFFSHORE WATERS...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ELEVATED SEAS AND WINDS WILL CONTINUE SMALL CRAFT ADVISORY
CONDITIONS FOR THE OFFSHORE WATERS EARLY THIS MORNING.

AN ELEVATED FIRE DANGER WILL EXIST OVER PARTS OF NORTHEAST FLORIDA
THIS AFTERNOON DUE TO LOW HUMIDITY AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ELEVATED FIRE DANGER WILL CONTINUE ON FRIDAY DUE TO LOW HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:35 PM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more13 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.